Jump to content
  • HRN-Banner-800.jpg

Propecia and depression


mikeey
 Share

Recommended Posts

  • Senior Member

Guys there is a growing evidence that Propecia/Finasteride is Now Clearly Linked to severe depression in Men , I think this is crucial to know from actual users , and How many of you have had issues with symptoms linked to depression after starting Propecia "?

 

As far as research goes there has been a growing evidence of this in a Higher Percentage of Men , But as you know the Big Drug Companies would never let us know and Publish studies that are sponsored by them .

 

I think we should all put in our experience here , as this forum is widely Read internationally and is of immense Help to our Community of Hair Loss !

Link to comment
Share on other sites

  • Regular Member

Ok just to kick things off. I started losing hair when I was 20 and went from a popular guy, confident around girls to some who lost confidence at an early part of his life. So I was already quite depressed before I started propecia as I was always hiding under a hat.

 

With propecia I noticed that in the first 6 months I had developed a very very strong temper. I snapped at the littlelest of things and was a ball of anger. However I am not sure how much that was down to propecia but perhaps was also a combination of working long hours at an investment bank, alcohol and little sleep. So in my opinion I think there some physiological factors that cause your body to react to changing testosterone levels, but I think your lifestyle and self-confidence plays a major part into how much that physiological effect is amplified.

Link to comment
Share on other sites

Hey guys, FWIW, I recently had to quit Propecia because of sides, both sexual and psychological. The sexual side effects didn't bother me so much (although they were noticeable), but like BigP, I also found that both my temper and anxiety levels were extremely high on the drug. I also found myself feeling unusually depressed and forgetful. All of these symptoms were interfering with my studies. I stopped taking fin and started feeling myself again after about 2-3 weeks. As a hair loss preventative, there's no doubt that fin worked for me - I sometimes think about going back on (out of desperation), but I just can't bring myself to take another pill - currently researching alternatives.

Link to comment
Share on other sites

  • 4 weeks later...
  • Senior Member

well i think a lot of information i have read on the internet point to a very STRONG link between Propecia and Depression / Anxiety .

 

We cannot deny this fact . Its not always in your Head , sometimes its REAL .

Link to comment
Share on other sites

  • Senior Member
well i think a lot of information i have read on the internet point to a very STRONG link between Propecia and Depression / Anxiety .

 

We cannot deny this fact . Its not always in your Head , sometimes its REAL .

 

 

Easy solution..............don't use fin

 

I can say one thing , losing my hair at age 24 sure made me depressed.

 

Regaining it through drugs and surgery cured that.

Link to comment
Share on other sites

  • Regular Member

Hi,

I think that any man who is losing his hair is suffering from depression and it is not due to Propecia, it is due to the stress that we all experience, low self-esteem, and feeling that you are not attractive anymore.

I was very depressed when I noticed that I started losing my hair. However, when I started the treatment with finasteride, my mental state has significantly improved as the results I get from taking this medication really make me happy.

I don't know what the studies show, it is just my own experience and opinion.

Link to comment
Share on other sites

  • Senior Member
Hi,

I think that any man who is losing his hair is suffering from depression and it is not due to Propecia, it is due to the stress that we all experience, low self-esteem, and feeling that you are not attractive anymore.

I was very depressed when I noticed that I started losing my hair. However, when I started the treatment with finasteride, my mental state has significantly improved as the results I get from taking this medication really make me happy.

I don't know what the studies show, it is just my own experience and opinion.

 

I started losing my hair in 1992.

 

I was depressed years before PROPECIA was even available.

Link to comment
Share on other sites

I've just searched 'Propecia and depression' in Google Scholar - quite a few papers suggest a link between the use of finasteride and depressive symptoms, although these studies seem to be quite small. Apparently finasteride has the potential to modify neuroactive steroid levels and in animal models at least, appears to alter neurosteroid metabolism in the brain - the link between the use of propecia and depression seems to be quite well established/accepted in the scientific literature.

Link to comment
Share on other sites

  • Senior Member
I've just searched 'Propecia and depression' in Google Scholar - quite a few papers suggest a link between the use of finasteride and depressive symptoms, although these studies seem to be quite small. Apparently finasteride has the potential to modify neuroactive steroid levels and in animal models at least, appears to alter neurosteroid metabolism in the brain - the link between the use of propecia and depression seems to be quite well established/accepted in the scientific literature.

 

Then don't use Propecia, problem solved

 

All drugs have a long list of POSSIBLE side effects

Edited by Profoam
Link to comment
Share on other sites

  • Senior Member

Though I'm sure you're all aware, just wanted to throw out the following disclaimer:

 

Any individual experiencing side effects after starting finasteride should go speak with the doctor who prescribed the medication. If the medication was obtained from a different source, scheduled an appointment with your primary care doctor and discuss the drug and the potential side effects.

"Doc" Blake Bloxham - formerly "Future_HT_Doc"

 

Forum Co-Moderator and Editorial Assistant for the Hair Transplant Network, the Hair Loss Learning Center, the Hair Loss Q&A Blog, and the Hair Restoration Forum

 

All opinions are my own and my advice does not constitute as medical advice. All medical questions and concerns should be addressed by a personal physician.

Link to comment
Share on other sites

  • Regular Member

People respond differently to the treatment and some may have side effects, others not. Surely, any unusual condition should be reported to your doctor, however as it is commonly reported, the majority of side effects pass away with some time (1-2 months).

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...